Jump to content
Sign in to follow this  
beg1984

Paliperidone (Invega) Posts

Recommended Posts

Invega(Paliperidone) any1 on it? if so, what kind of side effects have you noticed??

so far the fatigue is something i have noticed, that and i seem to last for ever during intamate incounters... i guess that would be called a side effect right? a really good side effect but still a side effect, lol. but the dreams i have on this stuff are amazing, lucid and very vivid, any1 else?

Edited by Natasha1

Share this post


Link to post
Share on other sites

Hello,

Just wondering if anyone has taken Invega and Zyprexa together? My doc says to take the Zyprexa as needed and I'm taking 6mg Invega every morning. I take 15mg of Zyprexa at night to help me sleep. Well and a pile of pills besides that

45mg buspar, 60mg prozac, 2mg klonopin, some simvistatin.... Um yea, well what was my question? Yes what I said at first.

They seem to work ok....

Max

Share this post


Link to post
Share on other sites

Hi

I started invega a while back. I noticed that I was thirsty all the time and urinating alot. Last Thursday it was about every 15 minutes. I couldnt even sleep that night. I went to the emergency room where they said my blood glucose level was over 600! Normal is around 100. They admitted me. At the moment I'm taking glucophage but my blood sugar is regularly over 200 and sometimes over 300. I go to see my doctor on Monday. They switched me from Invega back to Zyprexa, but they say I may not return to normal. So be careful with Invega!

Max

Edited by HerbalMaxx

Share this post


Link to post
Share on other sites

Thanks for the heads up Max. Sorry this has happened to you, it's really not what you need on top of everything else. I wonder why this happened.

I hope you can return to normal and that the Zyprexa is a better choice for you.

PRT xx

Share this post


Link to post
Share on other sites

Hi HerbalMaxx,

Yes this is a problem with Invega:

High blood sugar and diabetes have been reported with INVEGA and similar medications. If the person being treated has diabetes or risk factors such as being overweight or a family history of diabetes, blood sugar testing should be performed at the beginning and throughout treatment with INVEGA. Complications of diabetes can be serious and even life threatening. If signs of high blood sugar or diabetes develop, such as being thirsty all the time, going to the bathroom a lot, or feeling weak or hungry, contact your doctor.

So good infomation for those on Invega

Best Wishes

Jim Bow

Share this post


Link to post
Share on other sites

Well all the evidence points to the fact that Zyprexa set off the diabetes and not the invega. My A1c was 9.5 which means I have been diabetic for months, long before the invega. Although invega also carries the risk of diabetes as well. So I'm searching for an antipsychotic without the risk of hyperglycemia. Just wanted to correct my post on Invega.

Share this post


Link to post
Share on other sites

Hi all,

I haven't been here for quite a bit. I guess I need some advice/opinions/experiences, although I'm well aware of the fact that you aren't pdocs and won't be able to really tell me what to do...

Ok, long story short: I guess I'm having some sort of setback.

I was diagnosed in 2005 with major depression. I started psychotherapy and my first pdoc put me on AD's (first Zoloft, then Effexor XR, then a combo of Effexor XR and Remeron, and in the end added a low dose amisulpiride, which is an atypical antipsychotic). The relatively high doses of meds were of little help. In 2006 I was hospitalized for 4 months. My second pdoc there diagnosed me with dysthymic disorder (low grade chronic depression). He took me off of everything since he claimed I didn't need any meds. I still don't have a clue what to think of these 2 extremes (lots of meds vs. none). My psychologist (who works with my first pdoc) agreed last week that it didn't make sense. I haven't been on meds since August 2006. I guess I'd rather avoid meds altogether but well, who doesn't? So now we're 4 years down the road and depression seems more like a secondary issue. And I actually don't think I'm really depressed at the moment. My psychologist told me the picture just wasn't very clear in the beginning, to her or anyone for that matter. My main problem seems to be that I dissociate a lot and it's a major roadblock when it comes to therapy. These last few months it made me 'feel' increasingly numb and 'unreal' (not in a psychotic way!). I'm losing interest in things again, I isolate, I'm more apathetic and I don't talk as much (up to the point of becoming mute sometimes). It makes me feel confused and locked up inside myself. There aren't any meds when it comes to dissociation. But since it is a defense mechanism and it's my way of 'coping' with or blocking out underlying hyperarousal, anxiety, etc

Share this post


Link to post
Share on other sites

Hi Autumn

I am so sorry that you are battling so much, but I am glad that you are getting back on meds, I understand that you are a little scared of meds.

I ran a search on Invega and it seems to be used to treat schizophrenia and has been fairly helpful.

I found a site with all info on it, including clinical trials, I will pm you the link.

Trace

Share this post


Link to post
Share on other sites

((((((((((((Autumn)))))))))

Good to see you. I'm saddened to hear you are still having troubles with depression and disassociating. I do the latter on occasion when things get really tough in life. You might take a look in the Personality Disorders forum for others who disassociate.

Lindsay added a FAQ sheet on Invega in the pinned topics which will give you added information. I did a Google search on it which was also very informative. It's now approved to treat Bipolar and probably for the depression side with some anti-manic qualities. I've never taken it. I know your dislike of meds but it maybe worth your while to at least give it a try.

I hope you start feeling better soon.

Sheepwoman

Share this post


Link to post
Share on other sites

Trace and Sheepwoman, thanks for your replies.

I've been on Invega for about a month now and I can't say I'm doing well. I don't know whether it's because of the meds or not, but I've had some really low moments again these past few weeks. Moments where I felt even more 'flat'. I'm not sure if the antipsychotic was a good choice.

I'm having this vague panicky feeling right now. I don't know what's happening to me. I feel so immensely stuck. I've got an appointment with my T tomorrow (I cancelled my appointment 2 weeks ago - I just couldn't get myself to go) but to be honest I don't know if it's still of any use. With the apathy and flatness... I can't talk.

I need this to stop...

Autumn

Share this post


Link to post
Share on other sites

Give the Invega a couple more weeks to work. If you have no improvement, your pdoc may have another med you could try. You might ask about a mood stabilzer if you haven't tried one. I take Lamictal and it's been the best one I've ever had. The flatness can happen with many meds, whether it's good or not, I don't know as I've not experienced it.

You may want to make some notes to discuss with your T next week. It will give you something to say. Therapy can help if you put in the effort and self-work. You probably know this already, but I say it to everyone in therapy. If you're not up to the work, I fully understand as I often have the same difficulty.

Let us know how you're doing.

Sheepwoman

Share this post


Link to post
Share on other sites

I *felt* good on Invega but I had terrible side effects that made me come off the drug. But really, I did feel better. Your mind stays clear and not fuzzy, as with other medications. I had more energy, too. Getting up in the morning was easier, and, this sounds stupid, but light seemed brighter. You may have 0 side effects and just get the good stuff, and I hope you do. I should add that I was on a very high dose when the effects started but on a low dose when I started felling better. If you have any trouble with hallucinations, Invega is also good for that, so maybe it'll also help with disassociation. I understand it's a very "clean" drug. I was in the hospital when I started on it, and another girl was switched onto it the same day I was. She, too, really began to feel better, so that's two of us. Good luck.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×
×
  • Create New...